Vol. 36, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Linear identities in group rings. I

Donald Steven Passman

Vol. 36 (1971), No. 2, 457–483
Abstract

Let K[G] denote the group ring of a (not necessarily finite) group G and suppose that this ring satisfies a nontrivial polynomial identity of degree n. If Δ denotes the finite conjugate subgroup of G, then we show that [G : Δ] n!. Furthermore, if K[G] is semiprime, then G has an abelian subgroup of finite bounded index.

Mathematical Subject Classification
Primary: 20.80
Milestones
Received: 25 May 1970
Published: 1 February 1971
Authors
Donald Steven Passman